Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Little Rock, AR

June 15, 2012Logan County, Arkansas

NWS Little Rock, AR issued this special weather statement at Jun 15, 2012, 5:21 PM CDT for Logan County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2012, 5:21 PM CDT (22:21 UTC)
Expired
Jun 15, 2012, 6:05 PM CDT
In force
44 min
Issued by
NWS Little Rock, AR

County Logan County, AR

The radar

The Western Arkansas radar (KSRX), 66 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS84 KLZK 152221
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CDT FRI JUN 15 2012

ARZ030-037-038-152305-
LOGAN AR-SCOTT AR-YELL AR-
521 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...NORTHEASTERN SCOTT
AND SOUTHERN LOGAN COUNTIES UNTIL 600 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STONEHOUSE REC AREA...OR 15 MILES SOUTHEAST
OF BOONEVILLE...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STONEHOUSE REC AREA...                      MT MAGAZINE...
  BLUE MTN LAKE...      WAVELAND...           WALTREAK...
  HAVANA...             BLUE MTN...           WAVELAND PARK...
  WALNUT GROVE...       QUARRY HEIGHTS...     POTATO HILL MTN...
  MARVINVILLE...        LICK CREEK REC AREA...
  FLOOD MTN...          DUTCH CREEK MTN...   
  DRIPPING SPGS REC AREA...                  
  CAMERON BLUFF REC AREA...                   CALLAHAN KNOB...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3521 9374 3512 9349 3493 9363 3500 9379
TIME...MOT...LOC 2222Z 203DEG 3KT 3503 9368

$$

225

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:06 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 15, 3:06 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
306 PM CDT FRI JUN 15 2012

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

WHILE HIGH PRESSURE WILL CONTINUE OVER THE REGION...THERE ARE A FEW
SYSTEMS THAT MAY BRING ISOLATED RAIN CHANCES TO THE STATE THROUGH
THE SHORT TERM.

SCATTERED CONVECTION MOVED ACROSS WESTERN ARKANSAS THIS
MORNING...BUT AS THE OUTFLOW MOVED INTO SOUTHWEST ARKANSAS...
ACTIVITY DISSIPATED RATHER QUICKLY. ANOTHER SYSTEM IS CURRENTLY OVER
SOUTHEAST OKLAHOMA...WITH ISOLATED CONVECTION ACROSS FAR SOUTHWEST
ARKANSAS. HAVE KEPT SMALL POPS FOR THE SOUTHWEST/SOUTHERN COUNTIES
THROUGH MID EVENING...BUT NOT EXPECTING MUCH IN THE WAY OF
CONVECTION OR QPF.

THE NEXT SYSTEM WILL MOVE ACROSS MISSOURI SATURDAY NIGHT INTO
SUNDAY. WHILE MUCH OF THE RAINFALL WILL REMAIN NORTH OF THE
STATE...HAVE ADDED SMALL RAIN CHANCES ACROSS NORTHERN ARKANSAS.

GUIDANCE HAS CONTINUED TO HINT OF LOW PRESSURE DEVELOPING ALONG THE
GULF COAST SUNDAY INTO MONDAY...AND MOVING NORTH TOWARDS THE TOLEDO
BEND AREA OF TEXAS AND LOUISIANA. HAVE KEPT RAIN CHANCES JUST SOUTH
OF THE AREA...BUT DID INCREASE CLOUD COVER ACROSS THE SOUTHERN
COUNTIES MONDAY INTO MONDAY NIGHT. THIS SYSTEM DOES BEAR WATCHING IN
THE COMING DAYS.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY

EXTENDED RANGE LOOKS VERY SIMILAR TO THAT OF THE PREVIOUS FEW
DAYS...WITH SURFACE AND UPPER RIDGING TO THE EAST OF THE REGION.
THIS WILL KEEP WARM TEMPERATURES AND HIGH HUMIDITY OVER THE REGION.
RAIN CHANCES WILL BE NEGLIGIBLE...WITH MAYBE AN ISOLATED AFTERNOON/
EARLY EVENING STORM POSSIBLE AT TIMES. A FRONT WILL APPROACH THE
REGION BY FRIDAY. IF THE RIDGING BREAKS DOWN...THE FRONT MAY
ACTUALLY MAKE IT INTO THE AREA.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...57
Hazardous weather outlook, Jun 15, 4:30 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 PM CDT FRI JUN 15 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
430 PM CDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THE
EVENING HOURS MAINLY OVER THE WESTERN HALF OF ARKANSAS. AN ISOLATED
STRONG TO SEVERE STORM WILL BE POSSIBLE...BUT NO WIDESPREAD SEVERE
WEATHER IS EXPECTED. IF ANY SEVERE STORM DOES DEVELOP LARGE HAIL AND
DAMAGING WINDS WOULD BE THE MAIN THREATS. AFTER SUNSET...ANY STORM
WILL GRADUALLY WEAKEN AND DISSIPATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONLY AN ISOLATED MAINLY AFTERNOON TO EARLY EVENING THUNDERSTORM WILL
BE POSSIBLE. THE OVERALL THREAT OF ANY STRONG TO SEVERE STORM WILL
BE VERY LOW THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63/59

In the hours before

Special weather statement, Jun 15, 3:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
333 PM CDT FRI JUN 15 2012

ARZ030-038-152120-
LOGAN AR-YELL AR-
333 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YELL AND CENTRAL
LOGAN COUNTIES UNTIL 415 PM CDT...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALNUT GROVE...OR 13 MILES WEST OF
DANVILLE...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MT MAGAZINE...        COVE LAKE...          BLUE MTN LAKE...
  WAVELAND...           HAVANA...             CORLEY...
  WAVELAND PARK...      WALNUT GROVE...       QUARRY HEIGHTS...
  POTATO HILL MTN...    MARVINVILLE...
  LICK CREEK REC AREA...                      HUCKLEBERRY MTN...
  GREENFIELD REC AREA...                      FLOOD MTN...
  EAST END REC AREA...  DRIPPING SPGS REC AREA...
  CHICKALAH MTN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3528 9368 3521 9341 3499 9353 3505 9372
TIME...MOT...LOC 2033Z 196DEG 8KT 3511 9361

225
Special weather statement, Jun 15, 4:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 PM CDT FRI JUN 15 2012

ARZ021-152200-
JOHNSON AR-
429 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON COUNTY UNTIL 500
PM CDT...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF EDNA...OR 11 MILES NORTHWEST OF
CLARKSVILLE...MOVING NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HORSEHEAD LAKE...     YALE...               UNION CITY...
  HUNT...               HARMONY...            WOLF PEN REC AREA...
  WHITE OAK...          EDNA...               BATSON...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 54.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3552 9371 3567 9371 3569 9359 3546 9353
      3547 9372 3552 9372
TIME...MOT...LOC 2129Z 174DEG 4KT 3552 9365

62
Special weather statement, Jun 15, 5:04 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
504 PM CDT FRI JUN 15 2012

ARZ021-152235-
JOHNSON AR-
504 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON COUNTY UNTIL
530 PM CDT...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BATSON...OR 15 MILES NORTHWEST OF
CLARKSVILLE...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HORSEHEAD LAKE...     YALE...               OARK...
  FRILEY...             WOLF PEN REC AREA...  WHITE OAK...
  EDNA...               BATSON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3567 9370 3577 9370 3577 9369 3577 9363
      3577 9353 3555 9357 3555 9371 3567 9371
TIME...MOT...LOC 2204Z 188DEG 12KT 3564 9363

62
Special weather statement, Jun 15, 5:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 PM CDT FRI JUN 15 2012

ARZ022-038-152245-
POPE AR-YELL AR-
515 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL AND
SOUTHWESTERN POPE COUNTIES UNTIL 545 PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DARDANELLE...OR NEAR RUSSELLVILLE...MOVING
NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...       TARAL...              POTTSVILLE...
  MOSLEY...             LONDON...             LAKE DARDANELLE...
  DARDANELLE LOCK AND DAM...                  DARDANELLE...
  TUCKER MTN...         SHILOH...
  RUSSELLVILLE MUNI ARPT...                   PROSPERITY...
  OUITAVILLE...         OLD NEELY...          NORTH DARDANELLE...
  MT NEBO SP...         LINKER MTN...         LAKE DARDANELLE SP...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 74 AND 86.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3537 9327 3538 9305 3512 9307 3513 9328
TIME...MOT...LOC 2215Z 180DEG 6KT 3522 9318

62
Special weather statement, Jun 15, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CDT FRI JUN 15 2012

ARZ030-037-038-152305-
LOGAN AR-SCOTT AR-YELL AR-
521 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...NORTHEASTERN SCOTT
AND SOUTHERN LOGAN COUNTIES UNTIL 600 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STONEHOUSE REC AREA...OR 15 MILES SOUTHEAST
OF BOONEVILLE...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STONEHOUSE REC AREA...                      MT MAGAZINE...
  BLUE MTN LAKE...      WAVELAND...           WALTREAK...
  HAVANA...             BLUE MTN...           WAVELAND PARK...
  WALNUT GROVE...       QUARRY HEIGHTS...     POTATO HILL MTN...
  MARVINVILLE...        LICK CREEK REC AREA...
  FLOOD MTN...          DUTCH CREEK MTN...
  DRIPPING SPGS REC AREA...
  CAMERON BLUFF REC AREA...                   CALLAHAN KNOB...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3521 9374 3512 9349 3493 9363 3500 9379
TIME...MOT...LOC 2222Z 203DEG 3KT 3503 9368

225

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:33 PM CDTSpecial Weather StatementLZKLogan47 min
Jun 15, 4:11 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan49 min
Jun 15, 4:29 PM CDTSpecial Weather StatementLZKJohnson31 min
Jun 15, 4:50 PM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell25 min
Jun 15, 5:04 PM CDTSpecial Weather StatementLZKJohnson31 min
Jun 15, 5:15 PM CDTSpecial Weather StatementLZKPope30 min
Jun 15, 5:28 PM CDTSpecial Weather StatementLZKYell32 min
Jun 15, 5:32 PM CDTSpecial Weather StatementLZKMontgomery33 min
Jun 15, 5:57 PM CDTSpecial Weather StatementLZKYell43 min
Jun 15, 6:34 PM CDTSpecial Weather StatementLZKPolk46 min
Jun 15, 6:43 PM CDTSpecial Weather StatementLZKNewton47 min

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.